Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 204, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2019, 8:53 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2019, 8:53 PM MDT (02:53 UTC)
- Expired
- Aug 14, 2019, 9:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:00 PM MDT | HAIL 1.25 | 1 N Sheridan Lake, CO | REPORTED BY BROADCAST MEDIA. |
| Aug 14, 9:10 PM MDT | HAIL 1 | 5 E Sheridan Lake, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
293
WUUS55 KPUB 150253
SVRPUB
COC061-099-150330-
/O.NEW.KPUB.SV.W.0204.190815T0253Z-190815T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
853 PM MDT Wed Aug 14 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
Eastern Kiowa County in southeastern Colorado...
* Until 930 PM MDT.
* At 850 PM MDT, a severe thunderstorm was located near Sheridan
Lake, or 17 miles south of Cheyenne Wells. Another severe storm
was located 7 miles northwest of Sheridan Lake. Both storms were
moving south at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 10258 3861 10267 3861 10212 3823 10205
TIME...MOT...LOC 0250Z 349DEG 27KT 3856 10231
HAIL...1.50IN
WIND...70MPH
$$
Hodanish3 follow-up statements
381
WWUS55 KPUB 150307
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
907 PM MDT Wed Aug 14 2019
COC061-099-150330-
/O.CON.KPUB.SV.W.0204.000000T0000Z-190815T0330Z/
Prowers CO-Kiowa CO-
907 PM MDT Wed Aug 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 906 PM MDT, a severe thunderstorm was located over Sheridan Lake.
Another severe storm was located 11 mile northwest of Sheridan
Lake. Both storms were moving south at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 10258 3861 10267 3861 10212 3823 10205
TIME...MOT...LOC 0306Z 345DEG 23KT 3847 10228
HAIL...1.50IN
WIND...70MPH
$$
Hodanish125
WWUS55 KPUB 150316
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
916 PM MDT Wed Aug 14 2019
COC061-099-150330-
/O.CON.KPUB.SV.W.0204.000000T0000Z-190815T0330Z/
Prowers CO-Kiowa CO-
916 PM MDT Wed Aug 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 914 PM MDT, a severe thunderstorm was located 3 miles east of
Sheridan Lake Another severe storm was 9 miles west of Sheridan Lake
Both storms were moving south at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated. In addition, a weather spotter 5 miles
east of Sheridan Lake reported quarter size hail.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3844 10263 3861 10257 3861 10239 3848 10214
3823 10205 3824 10258
TIME...MOT...LOC 0314Z 341DEG 26KT 3842 10223
HAIL...1.50IN
WIND...70MPH
$$
Hodanish259
WWUS55 KPUB 150322
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
922 PM MDT Wed Aug 14 2019
COC061-099-150330-
/O.CON.KPUB.SV.W.0204.000000T0000Z-190815T0330Z/
Prowers CO-Kiowa CO-
922 PM MDT Wed Aug 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 921 PM MDT, a severe thunderstorm was located over Brandon, or 25
miles north of Lamar, moving south at 35 mph. Another severe storm
was noted 5 miles southeast of Sheridan Lake.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Sheridan Lake, Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 10259 3855 10254 3856 10242 3843 10214
3823 10205 3824 10258
TIME...MOT...LOC 0321Z 347DEG 29KT 3843 10246
HAIL...1.50IN
WIND...70MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:59 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 14, 2:59 PM MDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 259 PM MDT Wed Aug 14 2019 .SHORT TERM...(This evening through Thursday) Issued at 238 PM MDT Wed Aug 14 2019 Some isolated showers/tstms will be possible into the early evening over the mtns and high valleys, but the I-25 corridor and eastern plains will be the main focus area for storms this evening as a weak weather disturbance moves across the area. Isolated to scattered storms are expected across portions of the I-25 corridor and plains, with the are east plains likely see the best chances. The HRRR shows only some isolated storms, The NAM Nest has a little more coverage over the plains, with the potential for some strong storms early in the evening over Otero and Bent Counties, and then after about 7 pm, some strong storms moving into Kiowa and eastern Prowers Counties. The earlier run of the NAM has showers/tstms continuing over the far southeast plains into the late night hours, but the 18Z run, as well as the lastest HRRR, shows activity ending by about midnight or 1 AM. SPC still has the southeast plains outlooked for the possibility of severe storms, with the main threats being large hail and damaging wind gusts, but with shear values of 40+ kts cannot rule out an isolated tornado. On Thu a northerly surge moves through eastern CO by around midday, and conditions look drier. Dew points this afternoon over the southeast plains are in the 50s, but Thu afternoon they are expected to drop into the 30s along the I-25 corridor, with some lingering lower 50s over the eastern border area, while over the high country dew points should be mostly in the 20s to lower 30s. There will likely still be a be enough moisture and instability for a just a few showers and tstms. Temps on Thu will be warmer across the plains, with 90s for highs, with some locations along the Arkansas River Valley see highs nearing 100. The San Luis Valley and the Upper Arkansas River Valleys should see highs in the lower to mid 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 238 PM MDT Wed Aug 14 2019 Flat westerly flow across the area will keep best mid level moisture shunted fairly south of the region into the weekend, before upper ridge amplifies over the Rockies early next week, leading to a brief influx of deeper moisture Tue/Wed. Beginning with Friday, low level moisture in place across the plains early mixes eastward by late day, though perhaps just enough instability/moisture linger for isolated afternoon/evening convection along and east of the mountains. Best chance for a stronger storm would be over the far east and up into nern CO, where greater instability will reside. Sat will features a low risk of some high based storms over the mountains and Palmer Divide Sat as upper wave slides by to our north, while max temps begin to creep back upward a few degf at many locations. Sun/Mon look dry and hot, with only some very isolated weak convection possible over the mountains Mon afternoon. Moisture returns Tue/Wed under building high pressure aloft, with thunderstorm chances increasing both days, especially across the mountains. Max temps will remain warm, with lower Ark Valley again near 100f both days. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 238 PM MDT Wed Aug 14 2019 Showers and thunderstorms will be possible thru early this evening at KALS, KCOS and KPUB. If storms do move into the vicinity of a terminal forecast site, the main threats will be gusty outflow winds and lightning. Otherwise, VFR conditions are expected. Otherwise VFR conditions are expected tonight and Thu. Chances for showers and thunderstorms look lower on Thu. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...PETERSEN AVIATION...28
Hazardous weather outlook, Aug 14, 11:05 AM MDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Wed Aug 14 2019 COZ058>089-093>099-151715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Wed Aug 14 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms are expected along the I-25 corridor, and over the mountains and high valleys this afternoon. In the late afternoon and evening isolated to scattered storms will be possible, from the I-25 corridor and eastward. The main storm threats will be lightning and gusty outflow winds. However there will be a chance for one or two severe storms over the southeast plains, with the main severe threats being large hail up to 1.5 inch in diameter, and 60 to 70 mph wind gusts. Locally heavy rain will also be a threat with stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon and evening thunderstorms will be possible each day ,with the main threats being gusty winds up to 45 mph, brief moderate rainfall and lightning. One or two severe thunderstorms will be possible Thursday and Friday across the far eastern plains, where hail up to around 1 inch in diameter, and wind gusts in excess of 60 mph will be possible with the stronger storms. Another influx of monsoon moisture will spread up from the southwest on Tuesday. This will increase thunderstorm chances across the mountains and bring back the risk for locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the southeast plains late this afternoon and this evening. 28/28
In the hours before
Special weather statement, Aug 14, 6:10 PM MDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 610 PM MDT Wed Aug 14 2019 COZ087-088-150045- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 610 PM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 645 PM MDT... At 610 PM MDT, Doppler radar was tracking a strong thunderstorm near Walsenburg, or 26 miles east of Spring Burn Scar north of Highway 160, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Huerfano and west central Las Animas Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3757 10480 3766 10470 3757 10416 3736 10455 TIME...MOT...LOC 0010Z 299DEG 17KT 3761 10466 Hodanish
Special weather statement, Aug 14, 6:30 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
630 PM MDT Wed Aug 14 2019
COZ086>088-093-094-150100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
630 PM MDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...SOUTHEASTERN
HUERFANO...CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL
700 PM MDT...
At 629 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Fowler to 8 miles north of
Tyrone to 6 miles north of Aguilar. Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Model, Delhi, Timpas, Thatcher and Tyrone.
LAT...LON 3784 10363 3744 10381 3722 10422 3746 10474
3763 10433 3798 10408
TIME...MOT...LOC 0029Z 290DEG 30KT 3792 10402 3757 10422 3750 10462
HodanishSpecial weather statement, Aug 14, 6:58 PM MDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 658 PM MDT Wed Aug 14 2019 COZ088-093-094-150130- Eastern Las Animas County CO-La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 658 PM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO AND NORTHEASTERN LAS ANIMAS COUNTIES UNTIL 730 PM MDT... At 657 PM MDT, Doppler radar was tracking a strong thunderstorm near Thatcher, or 36 miles southwest of La Junta, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Thatcher. LAT...LON 3747 10414 3775 10392 3762 10334 3724 10371 TIME...MOT...LOC 0057Z 285DEG 27KT 3757 10395 Hodanish
Special weather statement, Aug 14, 7:31 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Pueblo CO 731 PM MDT Wed Aug 14 2019 COZ094-150200- Eastern Las Animas County CO- 731 PM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY UNTIL 800 PM MDT... At 731 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles southwest of Higbee, or 30 miles south of North La Junta, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Las Animas County. LAT...LON 3747 10380 3762 10366 3762 10325 3736 10332 TIME...MOT...LOC 0131Z 281DEG 22KT 3755 10364 Hodanish
Special weather statement, Aug 14, 7:57 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Pueblo CO 757 PM MDT Wed Aug 14 2019 COZ094-099-150230- Springfield Vicinity/Baca County CO-Eastern Las Animas County CO- 757 PM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BACA AND EAST CENTRAL LAS ANIMAS COUNTIES UNTIL 830 PM MDT... At 757 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Kim, or 39 miles south of North La Junta, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Baca and east central Las Animas Counties. LAT...LON 3738 10360 3753 10342 3751 10301 3724 10309 TIME...MOT...LOC 0157Z 282DEG 32KT 3743 10335 Hodanish
Special weather statement, Aug 14, 8:30 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
830 PM MDT Wed Aug 14 2019
COZ094-099-150300-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
830 PM MDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES UNTIL 900 PM MDT...
At 830 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Kim, or 33 miles west of Springfield, moving southeast
at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern Baca
and east central Las Animas Counties.
LAT...LON 3721 10334 3731 10332 3736 10321 3726 10289
3701 10307
TIME...MOT...LOC 0230Z 305DEG 26KT 3724 10320
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Aug 14, 6:30 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Aug 14, 6:58 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Aug 14, 7:31 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Aug 14, 7:57 PM MDT | Special Weather Statement | PUB | 33 min | |
| Aug 14, 8:12 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 48 min |
| Aug 14, 8:30 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Aug 14, 8:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Aug 14, 9:25 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 50 min |
| Aug 14, 10:10 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 35 min |
| Aug 14, 10:25 PM MDT | Tornado Warning | PUB | Prowers | 35 min |
| Aug 14, 10:52 PM MDT | Tornado Warning | PUB | Baca, Prowers | 23 min |
| Aug 14, 11:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 31 min |
| Aug 14, 11:42 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 48 min |
| Aug 15, 12:31 AM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Aug 15, 3:11 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.